MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS RESURFACING HEAD 48 MM X 18 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS RESURFACING HEAD 48 MM X 18 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD806
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient had a post-operative complication.The patient had to undergo re-operation without component change: arthroscopic debridement, adhesiolysis biopsies for cultures and sub acromial decompression, showing 2 positive bacterial cultures (1 for c acnes and 1 for gram positive rods).Patient has been treated with antibiotics.The adverse event is still ongoing.No additional information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the pathology report confirm the infection of the patient.This conclusion was verified by a medical expert upon review of the patient's case documentation.The opinion of the medical expert state as following: "the pathology report confirms the inflammatory response in the glenohumeral joint and fits well with the infection that was diagnosed on the basis of the positive cultures." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS RESURFACING HEAD 48 MM X 18 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14119388
Report Number3000931034-2022-00165
Device Sequence Number19912009
Product Code KWS
UDI-Device Identifier03700386926969
UDI-Public03700386926969
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131231
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/08/2023
Device Model NumberDWD806
Device Catalogue NumberDWD806
Device Lot Number2222AT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight91 KG